| Model Number |
279722400 |
| Medical Device Problem Codes |
Break (1069); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation could not be completed.No conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during a tlif (transforaminal lumbar interbody fusion) at s1 treating spondylolisthesis, the screwdriver tip broke off during screw insertion.Fragment(s) became stuck with the screws shaft.The surgeon removed the screw and completed the procedure with replacements.There was a, less than, 30-minute surgical delay.All the fragments were removed with the screw.No further information is available.This report is for one (1) expedium spine system quick connect di poly driver this is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted: investigation flow: damage.Visual inspection: the xpdm quick-con di poly screwdriver (part # 279722400, lot # mi63498) was received at us cq.The distal tip of the device has completely broken off.The broken tip was received in stuck condition with in exp di poly screw 10x50mm ti (part # 179722150, lot # rl274928).No other defects were identified.The complaint is confirmed.The device failure/defect was identified.The distal tip was broken and stuck in screw.Dimensional inspection: since distal tip has completely broken off, shaft diameter just proximal to breakage was measured.Document/specification review: no product design issues or manufacturing discrepancies were observed.Conclusion: the overall complaint was confirmed.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.However, the received condition is consistent with exceeding lateral forces potentially from off-axis use.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: a review of the receiving inspection (ri) for xpdm quick-con di poly screwdriver was conducted identifying that lot number mi63498 was released in a single batch.¿ batch1: lot qty of (b)(4) units were released on apr 02, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.